Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 199, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 30, 2000, 1:10 PM CDT for Caddo County, Kiowa County, Washita County, Oklahoma. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 30, 2000, 1:10 PM CDT (18:10 UTC)
- Expired
- Apr 30, 2000, 2:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Caddo County, OK, Kiowa County, OK, Washita County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 1:45 PM CDT | Hail 0.75 | Carnegie, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 301812
SVROKC
OKC015-075-149-301900-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
110 PM CDT SUN APR 30 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWEST CADDO COUNTY IN SOUTHWEST OKLAHOMA
NORTHEAST KIOWA COUNTY IN SOUTHWEST OKLAHOMA
EXTREME SOUTHEAST WASHITA COUNTY IN WESTERN OKLAHOMA
* UNTIL 200 PM CDT
* AT 110 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3
MILES EAST OF COOPERTON...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE CARNEGIE...COOPERTON AND MOUNTAIN
VIEW
HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO AT LEAST 60 MPH ARE
LIKELY.
LAT...LON 3486 9889 3486 9863 3498 9839 3523 9858
3502 9890
$$
CMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 10:20 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 30, 10:20 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1020 AM CDT SUN APR 30 2000 HAVE NOT HAD TIME TO LOOK AT ANY MODEL FORECASTS... OR MUCH ELSE BESIDES THE STORMS IN OUR SOUTHWEST ZONES. TVHE FORECAST LOOKS GOOD AS IT STANDS... AND DO NOT PLAN ANY UPDATES AT THIS TIME. FCSTID = 23 = CMS .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Apr 30, 8:25 AM CDT, 4 hours 45 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
825 AM CDT SUN APR 30 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 AM 4 W QUANAH TX FLOODING
04/30/00 HARDEMAN WATER COVERING HWY 104
HAM RADIO REPORT
JLLocal storm report, Apr 30, 8:40 AM CDT, 4 hours 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
840 AM CDT SUN APR 30 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 AM WESTERN HARDEMAN COUNTY TX FLOODING
04/30/00 HARDEMAN AROUND A FOOT OF WATER
COVERING HWY 104 AT VARIOUS
LOCATIONS^ WEST OF QUANAH
HAM RADIO REPORT
JLLocal storm report, Apr 30, 8:45 AM CDT, 4 hours 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
845 AM CDT SUN APR 30 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0833 AM 5 NE SHANNON TX 69 MPH WIND GUST
04/30/00 CLAY (MEASURED)
HAM RADIO REPORT
JLSpecial weather statement, Apr 30, 9:40 AM CDT, 3 hours 30 minutes before
OKZ004-009-014-301510- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 940 AM CDT SUN APR 30 2000 SEVERE THUNDERSTORM WATCH NUMBER 222 IS NO LONGER IN EFFECT FOR HARPER... ELLIS... vAND ROGER MILLS COUNTIES IN WESTERN OKLAHOMA.
Local storm report, Apr 30, 11:57 AM CDT, 1 hour 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1157 AM CDT SUN APR 30 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1152 AM 4 S GOTEBO OK .88 INCH HAIL
04/30/00 KIOWA HAM RADIO REPORT
JLSpecial weather statement, Apr 30, 1:00 PM CDT, 10 minutes before
OKZ004>048-050>052-TXZ083>090-301915- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 100 PM CDT SUN APR 30 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM LATE THIS AFTERNOON INTO TONIGHT ACROSS ALL OF WESTERN NORTH TEXAS AND PORTIONS OF SOUTHERN OKLAHOMA. THE MODERATE RISK AREA IS SOUTH AND WEST OF A LINE FROM MANGUM...TO LAWTON...TO ARDMORE...TO MARIETTA. ELSEWHERE...A SLIGHT RISK OF SEVERE STORMS EXISTS THROUGH TONIGHT ACROSS ALL OF THE REMAINING PORTIONS OF CENTRAL AND WESTERN OKLAHOMA. DISCUSSION...EARLY THIS AFTERNOON A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WAS LOCATED OVER NORTHERN NEW MEXICO...WITH A SURFACE LOW NEAR LUBBOCK TEXAS. A DRYLINE WAS LOCATED ACROSS WEST TEXAS...AND SEVERAL OUTFLOW BOUNDARIES WERE LOCATED OVER SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. A WARM FRONT WAS MOVING SLOWLY NORTHWARD NEAR THE RED RIVER...AND A COLD FRONT WAS ENTERING NORTHWEST OKLAHOMA. THIS COMPLEX WEATHER SYSTEM APPEARS READY TO PROVIDE A RATHER SIGNIFICANT SEVERE WEATHER EPISODE FOR MUCH OF WESTERN NORTH TEXAS AND PARTS OF SOUTHERN OKLAHOMA FROM LATE THIS AFTERNOON...WELL INTO TONIGHT. ONGOING ELEVATED THUNDERSTORMS OVER WESTERN OKLAHOMA WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE LARGE HAIL THIS AFTERNOON...AND OVERNIGHT. HOWEVER...THE MAIN BOUT OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER NORTHWEST TEXAS DURING THE MID TO LATE AFTERNOON HOURS. STRONG INSTABILITIES WILL DEVELOP OVER THE MODERATE RISK AREA BY LATE AFTERNOON AND WIND SHEAR PARAMETERS WILL BECOME INCREASINGLY FAVORABLE FOR SEVERE STORMS BY EVENING. SUPERCELL STORMS WILL BE LIKELY ACROSS MUCH OF THE MODERATE RISK AREA FROM LATE AFTERNOON THROUGH LATE EVENING...WITH AN ATTENDANT THREAT OF VERY LARGE HAIL AND WIND DAMAGE. IN ADDITION...FAVORABLE STORM RELATIVE WINDS THROUGH A DEEP LAYER OF THE ATMOSPHERE...AND STORM INTERACTION WITH OUTFLOW BOUNDARIES IN THE MODERATE RISK AREA...WILL BE SUPPORTIVE OF A FEW TORNADIC SUPERCELLS. ACROSS THE SLIGHT RISK AREA...THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AS THE STORMS ARE EXPECTED TO REMAIN SLIGHTLY ELEVATED NORTH OF THE SURFACE WARM FRONT. HOWEVER...A MAJOR CONCERN OVERNIGHT WILL BE THE POTENTIAL FOR FLASH FLOOD PRODUCING RAINFALL ACROSS PORTIONS OF CENTRAL AND WESTERN OKLAHOMA...MAINLY ALONG AND NORTHWEST OF THE INTERSTATE 44 CORRIDOR. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS ACROSS THE ENTIRE AREA...PARTICULARLY IN WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA... SHOULD BE PREPARED FOR ACTIVATION THROUGH TONIGHT. MILLER
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 11:38 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 37 min |
| Apr 30, 12:05 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 25 min |
| Apr 30, 12:17 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 28 min |
| Apr 30, 12:28 PM CDT | Flash Flood Warning | OUN | Jackson, Kiowa | 3 hr |
| Apr 30, 12:59 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 31 min |
| Apr 30, 3:00 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 30 min |
| Apr 30, 3:40 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 50 min |
| Apr 30, 4:25 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 65 min |
| Apr 30, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 45 min |
| Apr 30, 6:05 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 40 min |
| Apr 30, 6:29 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.